Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 62, NWS Melbourne, FL

June 10, 2022Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 10, 2022, 2:57 PM EDT for Brevard County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2022, 2:57 PM EDT (18:57 UTC)
Expired
Jun 10, 2022, 3:30 PM EDT
In force
33 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 5 km from the middle of the area, began a volume at 18:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.0 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2022-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1697 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2022-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1697 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
709 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

916 
WUUS52 KMLB 101857
SVRMLB
FLC009-101930-
/O.NEW.KMLB.SV.W.0062.220610T1857Z-220610T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
257 PM EDT Fri Jun 10 2022

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Southeastern Brevard County in east central Florida...

* Until 330 PM EDT.

* At 257 PM EDT, a severe thunderstorm was located near Camp Holly
  Fish Camp, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Palm Bay, Melbourne, Satellite Beach, Malabar and Indialantic. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2795 8078 2806 8085 2825 8057 2819 8056
      2804 8049
TIME...MOT...LOC 1857Z 245DEG 23KT 2803 8073 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schaper
2 follow-up statements
551 
WWUS52 KMLB 101913
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
313 PM EDT Fri Jun 10 2022

FLC009-101930-
/O.CON.KMLB.SV.W.0062.000000T0000Z-220610T1930Z/
Brevard FL-
313 PM EDT Fri Jun 10 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN BREVARD COUNTY...

At 313 PM EDT, a severe thunderstorm was located over Melbourne,
moving northeast at 30 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Palm Bay, Melbourne, Satellite Beach, Indialantic and Camp Holly Fish
Camp.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2802 8070 2811 8078 2825 8057 2819 8056
      2809 8052
TIME...MOT...LOC 1913Z 224DEG 24KT 2811 8064 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Schaper
381 
WWUS52 KMLB 101921
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
321 PM EDT Fri Jun 10 2022

FLC009-101930-
/O.EXP.KMLB.SV.W.0062.000000T0000Z-220610T1930Z/
Brevard FL-
321 PM EDT Fri Jun 10 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BREVARD COUNTY
WILL EXPIRE AT 330 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty 
winds are still possible with this thunderstorm.

LAT...LON 2802 8070 2811 8078 2825 8057 2819 8056
      2809 8052
TIME...MOT...LOC 1920Z 245DEG 23KT 2813 8059 

$$

Schaper

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:42 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 10, 2:42 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
242 PM EDT Fri Jun 10 2022

.DISCUSSION...
REST OF TODAY...Guid suggests primary area for showers and locally
strong storms wl remain southward of the Clermont to New Smyrna
Beach area, with activity focusing toward the Atlc coast and Lake
Okeechobee by dusk and afterward. Main hazards wl be gusty winds
to around 45 mph, and locally heavy rainfall-frequent lightning.

Activity should diminish by around 10 PM over land while
continuing offshore. Overnight low temperatures wl fall into the
low to mid 70s. Some pre-dawn showers wl become possible over Lake
county, and the western I-4 corridor early Saturday.

from prev disc...

Saturday-Sunday...The stalled frontal boundary across the Southeast
will linger through the weekend, which combined with a mid level
trough, will lead to increased rain chances Saturday (60%) and
Sunday (40-60%). Southwesterly flow will continue advecting
substantial moisture (model PWATs 2"+) and pushing afternoon highs
to around 90. The flow regime favors an early onset of showers and
thunderstorms inland, pushing northeastward through the afternoon,
then colliding with the pinned east coast sea breeze in the evening.
Strong storms will be possible, especially along the sea breeze
collision, where model CAPE values are around 2000 J/kg and DCAPE
values around 750 J/Kg. Combined with 500 mb temperatures around -
8C, strong winds and hail will possible. Stout flow will keep
showers and storms moving to the northeast, limiting the flooding
potential, but locations that receive multiple rounds and areas that
have already seen substantial rainfall the last few days will be
susceptible to localized flooding. Afternoon showers and storms will
push offshore or dissipate late in the evening. Overnight lows in
the low to mid 70s.

Monday-Thursday...Mid level ridging will build into the Gulf of
Mexico while at the surface extensive high pressure across the
Atlantic will extend to Florida. This will bring rain chances back
closer to climatology, around 20-40% mainly across the interior each
afternoon then clearing around sunset. Winds will be generally
southerly to light and variable, not favoring either sea breeze
which will march inland and meet near the center of the state. The
lack of steering flow will bring the risk of flooding back as storm
motion will be slow and erratic. Temperatures creep up in the
southerly flow, with afternoon highs reaching the mid 90s and heat
indices pushing close to 100. Overnight lows will be in the low to
mid 70s.

&&

.AVIATION...
More pronounced westerly flow wl keep showers and ocnl storms in
the forecast along the E Coast into early tonight. Coverage should
remain south of a KDAB-KLEE line into evening, gradually shift
offshore aft 11/02Z. Primary threats remain lightning strikes,
brief torrential rainfall, and gusty downburst winds. Light to
calm winds tonight. Deep moisture lingers Sat with continued WRLY
flow, possible early initiation again, with some strong
storms and rather high overall coverage areawide.

&&

.MARINE...
Current-Tonight...W/SW winds into the overnight. Seas will range
from 2-3 feet with some 4 foot seas possible well offshore tonight.
Main concern for boaters will be scattered to numerous storms
pushing offshore through late afternoon and early evening,
producing lightning strikes and gusty winds.

Saturday-Tuesday...A stalled frontal boundary will enhance inland
rain chances (40-60%), which will be pushed offshore in the
afternoon and evening by southwesterly flow 10-15 kts. Lightning
storms scattered to numerous Saturday, isolated to scattered
Sunday, and isolated to scattered Monday. Winds back to southerly
around 10-15 kts Monday-Tue as high pressure builds across the
Atlantic basin. Seas 2-3 feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  74  91  73  90 /  30  60  40  50
MCO  74  90  74  91 /  30  60  40  40
MLB  74  88  73  89 /  40  70  40  40
VRB  72  88  71  90 /  40  70  50  30
LEE  74  89  75  89 /  20  60  30  40
SFB  74  90  74  90 /  30  60  40  40
ORL  77  91  76  91 /  30  60  40  40
FPR  72  88  72  89 /  40  70  50  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

DIGITAL FORECASTS...Pendergrast
DSS/RADAR....Schaper
AVIATION/RADAR...Sedlock
Hazardous weather outlook, Jun 10, 8:34 AM EDT, 6 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
834 AM EDT Fri Jun 10 2022

AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159-
164-247-254-259-264-347-447-547-647-747-102100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia-
Southern Lake-Coastal Indian River-Coastal Saint Lucie-
Coastal Martin-Inland Northern Brevard-Inland Indian River-
Inland Saint Lucie-Inland Martin-Mainland Northern Brevard-
Northern Brevard Barrier Islands-Inland Southern Brevard-
Mainland Southern Brevard-Southern Brevard Barrier Islands-
834 AM EDT Fri Jun 10 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous lightning storms will develop from mid day
into the afternoon, and move east to northeast up to 15 to 20 mph
across east central Florida and offshore. Some stronger storms
will be possible, especially southeast of the I-4 corridor toward
Brevard County and the Treasure Coast this afternoon. Main storm
threats will be the likelihood of frequent lightning, strong wind
gusts up to 40 to 50 mph, and locally heavy downpours.

.FLOOD IMPACT...
Some stronger storms will be capable of producing locally heavy
rainfall up to 1 to 3 inches in a short time frame. This could
lead to minor flooding of roadways and poor drainage areas,
especially southeast of the I-4 corridor where heavier rainfall
has occurred over the past couple days.

.RIP CURRENT IMPACT...
There is a Moderate Risk of rip currents at area beaches. Always
swim near a lifeguard and never enter the water alone.

.MARINE THUNDERSTORM GUST IMPACT...
Scattered to numerous lightning storms will push quickly eastward
across inland lakes, and eventually offshore this afternoon and
early evening. Some stronger storms will be capable of producing
wind gusts near or in excess of 34 knots and frequent lightning.
The areas of primary concern will be along the Brevard county and
Treasure coast intracoastal waters, as well as the nearshore Atlantic
waters.

.WATERSPOUT IMPACT...
A brief waterspout of two will be possible mainly near the
Intracoastal waterway, or barrier islands of the Space and
Treasure Coasts associated with developing storms during this
afternoon.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Scattered to numerous afternoon and early evening lightning storms
are expected through this weekend, with coverage decreasing slightly
early next week. Stronger storms will be capable of producing strong
gusty winds, frequent lightning strikes, and locally heavy
rainfall. A Moderate Risk of rip currents is expected Saturday

.SPOTTER INFORMATION STATEMENT...
Spotters should monitor the weather and self activate if needed in
the event of any warnings.

Weitlich/Pendergrast

In the hours before

Special weather statement, Jun 10, 2:40 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
240 PM EDT Fri Jun 10 2022

FLZ053-141-247-254-347-447-547-647-747-101915-
Southern Brevard Barrier Islands FL-Coastal Volusia FL-Osceola FL-
Northern Brevard Barrier Islands FL-Inland Indian River FL-
Mainland Northern Brevard FL-Inland Southern Brevard FL-
Mainland Southern Brevard FL-Inland Northern Brevard FL-
240 PM EDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of northwestern Indian
River, Brevard and northeastern Osceola Counties through 315 PM
EDT...

At 239 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Mims to 9 miles northwest of Blue Cypress Lake.
Movement was east at 15 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Sebastian.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 2781 8040 2782 8043 2781 8046 2785 8049
      2781 8055 2782 8097 2835 8093 2835 8086
      2843 8090 2847 8090 2847 8087 2881 8086
      2884 8072 2855 8053 2845 8050 2839 8057
      2819 8056
TIME...MOT...LOC 1839Z 266DEG 11KT 2871 8085 2784 8083

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Schaper
Local storm report, Jun 10, 2:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     6 ENE SHARPES           28.46N  80.67W
06/10/2022  M45 MPH          BREVARD            FL   OTHER FEDERAL

            WIND GUST TO 45MPH/39KT AT CCSFS TOWER 805 (54FT).

&&

EVENT NUMBER MLB2200295

CRISTALDI
Local storm report, Jun 10, 2:42 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MELBOURNE FL
242 PM EDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     6 ENE SHARPES           28.46N  80.67W
06/10/2022  M45 MPH          BREVARD            FL   OTHER FEDERAL

            WIND GUST TO 45MPH/39KT OUT OF THE WEST AT CCSFS TOWER
            805 (54FT).

&&

EVENT NUMBER MLB2200295

CRISTALDI
Local storm report, Jun 10, 2:46 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
246 PM EDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     TSTM WND GST     3 SW PLAYALINDA BEACH   28.63N  80.66W
06/10/2022  M41 MPH          BREVARD            FL   OTHER FEDERAL

            WIND GUST TO 41MPH/36KT OUT OF THE NNW AT CCSFS TOWER
            3132 (54FT).

&&

EVENT NUMBER MLB2200296

CRISTALDI
Local storm report, Jun 10, 2:55 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
255 PM EDT FRI JUN 10 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     4 N PORT CANAVERAL      28.46N  80.59W
06/10/2022  M62 MPH          BREVARD            FL   OTHER FEDERAL

            WIND GUST TO 62MPH/54KT OUT OF THE WSW AT CCSFS TOWER
            403 (54FT).

&&

EVENT NUMBER MLB2200297

CRISTALDI
Special weather statement, Jun 10, 2:55 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Melbourne FL
255 PM EDT Fri Jun 10 2022

FLZ053-101930-
Osceola FL-
255 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of east central Osceola
County through 330 PM EDT...

At 254 PM EDT, Doppler radar was tracking a strong thunderstorm near
Lake Kissimmee, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lake Kissimmee and Forever Florida.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Conditions are favorable for the development of weak, brief funnel
clouds. These types of funnel clouds are harmless, but on rare
occasions they can briefly touch down, producing wind gusts over 50
mph. If a funnel cloud is spotted move indoors and report your
sighting to the National Weather Service.

&&

LAT...LON 2799 8138 2817 8094 2793 8096 2787 8130
      2789 8130 2790 8131 2792 8131 2794 8135
      2795 8134 2796 8135 2797 8135 2798 8138
TIME...MOT...LOC 1854Z 253DEG 22KT 2799 8121

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 12:19 PM EDTSpecial Weather StatementMLBVolusia41 min
Jun 10, 1:52 PM EDTSpecial Weather StatementMLBSeminole38 min
Jun 10, 1:58 PM EDTSpecial Weather StatementMLBBrevard47 min
Jun 10, 1:59 PM EDTSpecial Marine WarningMLB3 hr
Jun 10, 2:40 PM EDTSpecial Weather StatementMLBBrevard35 min
Jun 10, 2:55 PM EDTSpecial Weather StatementMLBOsceola35 min
Jun 10, 3:19 PM EDTSpecial Weather StatementMLBIndian River, Okeechobee, Saint Lucie26 min
Jun 10, 3:37 PM EDTSpecial Marine WarningMLB3 hr
Jun 10, 3:55 PM EDTAreal Flood AdvisoryMLBBrevard, Indian River, Osceola3 hr
Jun 10, 4:01 PM EDTSpecial Weather StatementMLBIndian River29 min
Jun 10, 4:24 PM EDTSpecial Weather StatementMLBSaint Lucie51 min
Jun 10, 4:33 PM EDTAreal Flood AdvisoryMLBIndian River, Okeechobee, Saint Lucie117 min
Jun 10, 6:00 PM EDTAreal Flood AdvisoryMLBMartin, Saint Lucie90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.